MAUDE Adverse Event Report: ARTHROCARE CORPORATION 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; BIT, DRILL

ARTHROCARE CORPORATION 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; BIT, DRILL
Catalog Number 72290118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a posterior labral repair, the q-fix flexible drill bit broke off in the glenoid while placing the second posterior anchor.The drill bit was opened new before the case, and all steps were followed correctly during the procedure.The glenoid area was probed and visually inspected and nothing could be seen.The procedure was completed with 2 minutes of surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21542515
Report Number3006524618-2025-00096
Device Sequence Number13185705
Product Code HTW
UDI-Device Identifier00885556657447
UDI-Public885556657447
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290118
Device Lot Number2155089
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date03/06/2025
Date Device Manufactured05/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown